Jump to content
Hippiegoddess

Hippiegoddess: Paxil withdrawal 3 months after tapering

Recommended Posts

Hippiegoddess

Roughly 3 months ago I quit taking Paxil 20mg. I was on it for about a year. I in fact did google before hand about tapering and I tapered off for about 4/5 weeks. I was making bad life decisions and had anger issues but otherwise, I felt okay. I’ve gone through a lot of life changes in these last 3 months but nothing catastrophic in nature. I moved back in with my husband. We had separated for 6 months. Other than that, no loss of job or death in the family. 

 

     About 2 weeks ago I started to not feel well. I started to feel extremely depressed and withdrawn. Episodes of crying. Those I could handle. But about a week or so ago, I started to develop flu like symptoms, but no flu. No coughing, no fever, no vomiting. But otherwise, my body felt like I had the flu. Then the anxiety started. And we’re not talking about brief panic attacks. I mean spiraling ones that would come in waves for hours on end. 

 

       I felt so sick, I went to the Er. I couldn’t take it any more. At that point, I had been in a state of perpetual panic and flu like symptoms for 48 hours with no relief. They did labs, ekg and X-rays. Said I just had anxiety and sent me home. My days seem to get worse, and not better and it’s frightening me. 

 

Daily symptoms:

Flushing/hot flashes 

chills/shivering 

headaches 

nausea 

muscle aches and pains/tightness

chest pain to the touch

lightheaded 

heart palpitations

fatigue

blirred vision

EXTREME anxiety. Hourly. Never ending.

Waking up at 4am nightly feeling like I’m dying 

loss of interest in everything. I’m merely a vegetable. 

 

Has anyone else experienced this drastic delayed response? I have nothing else to attribute it to. I would also like to note that I start each day feeling my best (still not well) and progressively get worse throughout the day. Night being the absolute worst. So much so, that I absolutely fear bedtime. I’m scared that I’ll comtinued to degrade and won’t ever be myself again. 

Share this post


Link to post
mammaP

Hi HG, welcome to SA, sadly you are suffering from delayed withdrawal, it is quite common for it to hit anything from days to a few months after quitting anti depressants. We have even had some members feeling withdrawal after a year off! Doctors rarely know the safest way of tapering, and we recommend tapering no more than 10% of the CURRENT dose with at least 4 weeks between drops. Many of us found our way here after tapering too fast, I did too, and ended up in withdrawal after a month off the drug. 

Do you take anything else at all, including supplements and over the counter?  

 

It is possible that a very small reinstatement could ease the withdrawal,  just 1mg of paxil could help, No one EVER wants to reinstate but it is the only way to stop withdrawal. Most people become sensitive to the drug after being off for a while, and cannot tolerate the doses they took before quitting, but a timy dose is often tolerated and can help a lot. When you are stable you can then start to taper off that tiny dose. This is your topic to update your progress and ask questions, I hope we can help you to feel better. 

I will get some links for you so that you can understand what is happening to you. 

 

What is withdrawal syndrome? This topic contains links to other very helpful topics, I especially recommend the one on brain remodelling. 

https://www.survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

About reinstating

https://www.survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

Tapering paxil. you will find how to get the tiny doses in this topic. 

https://www.survivingantidepressants.org/topic/405-tips-for-tapering-off-paxil-paroxetine/

 

We need all our members to fill in their signature, with their drug and tapering history. You can find how to do that here.

https://www.survivingantidepressants.org/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.